| Catalog Number |
RBY4C0201 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/06/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to advance a ruby coil through the lantern delivery microcatheter (lantern), the physician experienced resistance and the ruby coil would not advance pass the tip of the lantern.Therefore, the ruby coil was removed and the procedure was completed using additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The pet lock was intact on the proximal end of the ruby coil pusher assembly.The embolization coil was intact with the pusher assembly.Evaluation of the returned device revealed that the ruby coil could be advanced through a demonstration microcatheter without issue.The root cause of the reported resistance could not be determined.The lantern mentioned in the complaint was not returned for evaluation.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.